MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM910040
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil component was found to be damaged.Stretched and kinked sections were observed.The findings meet us regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the filed, during an endovascular embolization procedure targeting an unknown location, the delivery wire of the galaxy g3 mini 1mm x 4cm (glm910040/ k10748) could not be put inside the introducer.No patient consequences were reported.Additional information indicated that it was not necessary to replace or remove the microcatheter (unknown product).The shaft appeared to be kinked, the timing of when this condition was noted, or the exact location of the kink were not indicated.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during the device advancement.One photo is accompanied with the compliant file.In which the device can be observed coiled inside of a pouch, however, no damages were observed.The device was returned to cerenovus for further evaluation.A non-sterile galaxy g3 mini 1mm x 4cm was received contained in a decontamination pouch.Upon arrival, a visual inspection was performed.Delivery wire and introducer components were found to be in good conditions.No kinks or any physical deformation was noted.Microscopic inspection was performed, and embolic coil component was found to be damaged.Stretched and kinked sections were observed near the resistance heater (rh).A dimensional analysis was performed, and the device introducer distal inner diameter (id) was confirmed to be within specification.The embolic coil was attempted to be advanced through the introducer; however, it was not possible due to the conditions in which the coil was found.Although the issue documented that the delivery wire could not be put inside the introducer could not be properly tested for, the damages noted on the embolic coil seem to be secondary to the manipulation required to advance the coil through the introducer.Due to this finding, the customer complaint regarding the coil becoming impeded was confirmed.Coil stretching, and coil kinking are known potential issues associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.Stretching and kinking can occur during procedure handling where force may have been inadvertently applied.The stretched and kinked condition of the embolic coil was not originally reported in the complaint.With the limited information available, the root cause of the coil stretching remains unknown; other factors not described in this event may have contributed to the issue encountered during the procedure, rather than the manufacturing of the device.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the filed, during an endovascular embolization procedure targeting an unknown location, the delivery wire of the galaxy g3 mini 1mm x 4cm (glm910040/ k10748) could not be put inside the introducer.No patient consequences were reported.Additional information indicated that it was not necessary to replace or remove the microcatheter (unknown product).The shaft appeared to be kinked, the timing of when this condition was noted, or the exact location of the kink were not indicated.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during the device advancement.Based on the analysis of the device received, the embolic coil component was found to be damaged.Stretched and kinked sections were observed.

Brand Name
GALAXY G3 MINI 1MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15319817
Report Number3008114965-2022-00577
Device Sequence Number14754019
Product Code KRD
UDI-Device Identifier10886704080251
UDI-Public10886704080251
Combination Product (Y/N)N
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberGLM910040
Device Catalogue NumberGLM910040
Device Lot NumberK10748
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2022
Initial Report FDA Received Date08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MICROCATHETER
Patient SexUnknown